MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128207
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.On 3/28/2019, a manufacturing record evaluation was performed for the finished device and no internal actions were found during the review.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for atrial fibrillation (afib) with a penta ray nav high-density mapping eco catheter and the biosense webster inc.(bwi) product analysis lab (pal) observed damaged electrodes and rings on spine c.Initially it was reported that a noise issue occurred.Noise on both the carto 3 system and recording system were observed.The cable was replaced with no resolution.Catheter replacement resolved the issue.No adverse patient consequences were reported.The noise issue has been assessed as not mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.This event is being reported because on 3/18/19, the bwi pal received the device for evaluation and during a initial visual inspection observed damaged rings on spine c.The observed damaged rings on spine c have been assessed as mdr reportable as the device integrity was compromised.Further testing was performed and on 4/5/2019, the bwi pal performed scanning electron microscope (sem) testing and found two electrodes damaged and lifted.Both the damaged rings on spine c and damaged electrodes have been assessed as mdr reportable.The awareness has been reset to 3/18/2019.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure for atrial fibrillation (afib) with a penta ray nav high-density mapping eco catheter and the biosense webster inc.(bwi) product analysis lab (pal) observed damaged electrodes and rings on spine c.On 4/23/2019 during an internal review, it was noticed that the manufacture address in the initial was erroneously reported as 31 technology dr.Irvine, ca 92618.The correct address is 33 technology dr.Irvine, ca 92618.Section d3 of this report has been updated.The bwi product analysis lab received the device for evaluation.The investigational analysis completed on 4/30/2019.The device was inspected and the rings on spine c were observed damaged.Irrigation testing was performed and the catheter was found to be flushing correctly.Electrical testing was performed and the catheter failed.No electrical readings were observed on electrode # 10.A failure analysis was performed and the catheter was dissected on the tip area.The electrical wire was found broken causing the improper electrical signal.The outer diameter of the catheter was measured and it was found within specification.Scanning electron microscope testing was performed on the damaged area.The results showed two pentaray electrodes damaged and lifted.There is evidence of mechanical damage and polyurethane borders were separated from their respective rings.It is possible that the damage was caused by an unknown object.No other anomalies were observed.A manufacturing record evaluation was performed and no non-conformances related to the reported complaint were identified.  the customer complaint was confirmed.The root cause of the electrical wire breakage and the damage observed on the electrodes cannot be related to the manufacture process since there is evidence that the device was manufactured in accordance with documented specification and procedures.It could be related to the manipulation of the device during the procedure.However, this cannot be conclusively determined.Manufacturer ref no:(b)(4).

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology dr.
irvine CA 92618
MDR Report Key8505875
Report Number2029046-2019-02970
Device Sequence Number10812531
Product Code MTD
UDI-Device Identifier10846835012217
UDI-Public10846835012217
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Catalogue NumberD128207
Device Lot Number30119179L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1